Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 12, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 28, 2014, 9:18 AM CDT for Cooper County, Saline County, Missouri. It took effect at Apr 28, 2014, 5:30 PM CDT. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 9:18 AM CDT (14:18 UTC)
- In effect from
- Apr 28, 2014, 5:30 PM CDT
- Expired
- Apr 30, 2014, 7:27 PM CDT
- In force
- 50 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 23.22 ft at Apr 28, 2014, 3:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 29 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 27, 6:55 PM CDT, 14 hours 23 minutes earlier.
Area forecast discussion, Apr 27, 6:55 PM CDT, 14 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 655 PM CDT Sun Apr 27 2014 .DISCUSSION... Issued at 431 PM CDT SUN APR 27 2014 Main focus for this afternoons forecast package is squarely on any continuing potential for severe weather through the late afternoon and evening hours. The leading line of convective activity has taken much of the day to move east across our section of Kansas and Missouri owing to the vertically stacked nature of the upper level through that is swinging into the Plains States. This convection brought reports of large hail and damaging winds, but has also brought cooler --upper 50s into the 60s-- more stable air. Storms that redeveloped across extreme northeast Oklahoma/southeast Kansas are moving rapidly --50 mph-- to the north northeast. This redeveloping line of storms are quickly moving into a airmass that is still well worked over from early activity --temperatures in the low 60s over dew points in the 50s-- with a decent easterly component to the surface wind. These storms have struggled to reach severe limits as a result. However, still watching areas of northeast Oklahoma and southeast Kansas as the agitated CU field --seen arching back to the northwest across Manhattan KS-- is growing pointing at the next region of development. Models continue to advertise this activity growing over the next couple of hours along the dry line, but the dry slot aloft my inhibit growth despite the boundary destabilizing. Ultimately, current expectations are that the storms will continue to percolate along the dryline, shifting north northeast into far western Missouri through the late afternoon and early evening hours. However, the focus for robust severe storms looks to slide east into southern Missouri, while areas farther north through Kansas City will likely have to deal with elevated convection and the attendant torrential rain and large hail threat. Convection will start to fade as the sunsets this evening across the northern half of Missouri, with the activity spreading north northeast and fading going into the evening hours. Monday on through the work week...haven't changed much. The trough moving into the Plains today is still expected to take its time moving across the nation as it detaches form the main progressive flow. Result, cool temperatures with showers possible on and off through the week. Expect highs to likely be limited to the 50s Tuesday through Thursday with overnight lows around 40. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 644 PM CDT SUN APR 27 2014 Terminals across Kansas City will have a couple hours of thunderstorm activity this evening before this last round of activity moves to the east. After that, VFR conditions are expected as drier air spreads east. Otherwise, winds will be a bit gusty into the evening hours before calming a little as they decouple late tonight, though gusty southwest winds are then expected to move into after sunrise Monday morning as a dry cold front sweeps through. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Cutter AVIATION...Cutter
Hazardous weather outlook, Apr 27, 2:39 PM CDT, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 239 PM CDT SUN APR 27 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 239 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SIGNIFICANT SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH 7 PM. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:31 PM CDT | Areal Flood Advisory | EAX | Clay, Platte | 3 hr |
| Apr 27, 7:52 PM CDT | Special Weather Statement | EAX | Platte | 38 min |
| Apr 27, 8:03 PM CDT | Areal Flood Advisory | EAX | Platte | 3 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.